We are passionate about educating the medical community.

Palliative Care Curaçao

From February 03, 2018 00:00 until February 03, 2018 09:45

Registration closes today February 2nd, 2018 at NOON!

 

Mini symposium Palliative Care Curaçao

Target audience: All (health care) professionals with affinity for palliative care. 
Language: English
Organization: NASKHO, CHV,  Consultation team palliative care Curacao.
Contact: drs. Marcella van der Graaf 
Accreditation with CAN: Accredited for 6 hours, # A18.002. (4 hours for the morning session & 1 hour for each workshop)
GAIA : (ID nummer: 311396). Accredited! The accredited associations are: "KNMG-GAIA Vereniging": "Accreditatie Bureau Algemene Nascholing (ABAN)"
Cluster 1: General practitioners, Elderly care physicians, Intellectual disability physicians
Cluster 2: Medical specialists

Morning session (8:30-13:00); 4 CME credits, 2x10 min break)


Registrations starts at 8:00 am.

Morning session

8:30 - 8:40 - Official Opening - Mrs. Suzy Camelia-Römer (Minister of Health, Environment & Nature)

8:40 - 9:25 - What is palliative care? (45 min) - Lecturer: Prof. Dr. C.C.D. van der Rijt (professor of oncological palliative care Erasmus MC)
- To define palliative care and explore the challenges in organizing palliative care.
- What does it take to deliver high quality palliative care?

9:25 - 9:50 - Palliative care at home (25 min) - Lecturer: mr. Surandley Brito (nurse)
- Why is home care important in a palliative care setting in Curacao?
- When and how do to start palliative home care in Curacao?

9:50 - 10:20 - Hospice care (30 min) - Lecturer: Mrs. Rianne van Gestel (Hospice Arco Cavent) & Mrs. Tessa de Haas (Hospice Hamiëd)
- A Hospice is a facility or department that offers integrated palliative care at the end of life. There are two Hospices on Curaçao.
- How is Hospice care organized in Curaçao, when and how to refer?
- What does hospice care add to the palliative care op Curacao?

10:20 - 10:35 - Break

10:35 - 11:00 - Palliative care by the general practitioner (25 min) - Lecturer: Mrs. Ilse van den Biggelaar (general practitioner)
- The general practitioner is essential for providing high quality palliative care in Curaçao.
- From the general practitioner’s point of view different aspects and local challenges of providing care for a patient in the palliative phase will be discussed.

11:00 - 11:20 - Importance of palliative care; a bereaved’ perspective (20 min) - Lecturer: Mrs. Y. Davelaar
- A family member will share her ordeal of losing a loved one and the meaning of organized palliative care therein.

11:20 - 11:50 - Advance Care Planning (30 min) - Lecturer: M. Samson (Radiotherapist)
- Advanced care planning is the process in which a patient’s wishes at the end of live are discussed, documented and organized in advance. This does not only increase the chance of fulfillment of patient and beloved ones planned care but also protects patients and health care systems from  deliverance of futile medical care at the end of life.
- It is of utmost importance to communicate advanced care planning to all involved health care providers.
- Advanced care planning orders should be re-evaluated regularly keeping feasibility in mind.

11:50 - 12:05 - Break

12:05 - 12:50 - Practice and quality of palliative care (45 min) - Lecturer: Mw. M. Jansen-Segers, Senior advisor palliative care IKNL
- Palliative care in the Netherlands - Important developments and lessons learned.
- Palliative care, the daily practice - examples of methods.
- Signaling in the palliative phase - a method for nurses. And for doctors?
- Palliative care and quality improvement - what does it mean for health care professionals, policy makers and financing?

12:50 - 13:10 - Introducing: Palliative care consultation Curaçao (20 min)
- Why, who and how?
- Introduction of the educational program for general practitioners
- Local protocols
- Introduction of our team members and official opening

Lunch pre-ordered at CELESTE Restaurant - Menu is attached. Please mail us your selection. (Own account) This should be paid during the morning registration. 

 

Afternoon session (14:00-16:15); 2 CME credits, 1x 15 min break)

 

Workshops (Afternoon)

The workshops will take place simultaneously. All participant can participate in a maximum of two workshops. Registration in advance, a maximum of 30 participants per workshop

14:15 - 15:15 Round One Workshops

15:15 - 15:30 - Break

15:30 - 16:30 Round two Workshops

Palliative sedation (45 min + 15 min discussion) - Lecturers: N.M. Bilton-Evertsz – M. van der Graaf
- What is palliative sedation? Why, when and how?
- Introducing and discussing the local protocol palliative sedation interactively using a case study
- Target audience: all health care professionals
- Aim: to be able to recognize indications for palliative sedation and to apply the protocol

Interactive workshop treatment of pain (45 min + 15 min discussion) - Lecturer: Prof. Dr. C.C.D. van der Rijt (professor of oncological palliative care Erasmus MC)
- Introducing and discussing the local protocol for treatment of pain in the palliative phase using a case study
- Facts about opioids in palliative care
- Target audience: all health care professionals
- Aim: to be able to start basic pain relief medication in de palliative phase independently using the local protocol and know what are the indications for consultation of a specialist.

Signaling of symptoms in the palliative phase (45 min + 15 min discussie) - Lecturer: Mw. M. Jansen-Segers, Senior advisor Palliative Care IKNL
- Exchanging experiences in palliative care on Curacao.
- Introduction and explanation ‘Signaling in the palliative phase’.
- Practice with ‘Signaling in the palliative phase’, using a case study.
- Discuss how signaling can be helpful on Curaçao.
- Target audience: all health care professionals, nurses in particular
- Aim: to be able to apply ‘Signaling in the palliative phase’ and discus how this method can be incorporated in daily practice on Curaçao.

 



Talk to us

085 888 5555